Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this red flag warning at Oct 18, 2011, 2:08 PM CDT for 4 states. It took effect at Oct 19, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 2:08 PM CDT (19:08 UTC)
- In effect from
- Oct 19, 2011, 9:00 AM CDT
- Expired
- Oct 19, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS84 KSHV 181908 RFWSHV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 208 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY ACROSS THE FOUR STATE REGION... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-190315- /O.NEW.KSHV.FW.W.0006.111019T1400Z-111020T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 208 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY FOR THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. * AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... * WIND...NORTHWEST WINDS 15 MPH TO 25 MPH * HUMIDITY...20 TO 25 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 05
2 follow-up statements
385 WWUS84 KSHV 190758 RFWSHV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 258 AM CDT WED OCT 19 2011 ...RED FLAG WARNING IN EFFECT TODAY FOR THE ENTIRE FOUR STATE REGION... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-200000- /O.CON.KSHV.FW.W.0006.111019T1400Z-111020T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 258 AM CDT WED OCT 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... * AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN... TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4... LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... * WIND...SUSTAINED NORTHWEST WINDS OF 15 MPH TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 09
596 WWUS84 KSHV 191958 RFWSHV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT WED OCT 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE REGION THROUGH THE REMAINDER OF THE AFTERNOON... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-200000- /O.CON.KSHV.FW.W.0006.000000T0000Z-111020T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 258 PM CDT WED OCT 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... * AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN... TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE... LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4... LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... * WIND...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 10:26 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 18, 10:26 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT TUE OCT 18 2011
.DISCUSSION...
THE COLD FRONT THAT PUSHED THROUGH MOST OF THE AREA EARLIER TODAY
HAS ALMOST COMPLETELY MOVED THROUGH OUR ENTIRE FORECAST
AREA...EXCEPT THE EXTREME SOUTHEAST CORNER. WITH ITS PASSAGE HAS
GONE THE GREATER PRECIPITATION CHANCES WITH IT. LEFT IN ITS WAKE
IS DRIER AIR WITH VERY GUSTY WINDS. LOOKING AT THE PRECIPITATION
ESTIMATES FROM THE KSHV RADAR...MUCH OF NORTHEAST TEXAS RECEIVED
OVER A HALF OF AN INCH OF RAIN WITH SEVERAL AREAS HAVING RECEIVED
OVER AN INCH. THIS IS THE PRIMARY REASON THAT THE FIRE WEATHER
WATCH WAS CANCELLED FOR THIS AFTERNOON...EVEN THOUGH WE WILL HAVE
THE DRIER AIR AND GUSTY WINDS. THE REST OF THE FORECAST LOOKS TO
BE ON TRACK.
&&
.AVIATION...
NORTHWESTERLY WINDS 15 TO 20 KNOTS...WITH GUSTS TO 30 KNOTS EXPECTED
TO CONTINUE THROUGH THE AFTERNOON...DIMINISHING TO AROUND 10 KTS
AFTER 19/00Z. OTHERWISE...MVFR CONDITIONS ACROSS MLU/ELD/TXK/SHV
TERMINAL SITES TO IMPROVE TO VFR BY 19/00Z AS POST-FRONTAL DRIER AIR
FILTERS ACROSS THE REGION. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 43 68 38 69 / 10 0 0 0 0
MLU 69 43 67 36 66 / 30 0 0 0 0
DEQ 67 37 65 31 65 / 10 0 0 0 0
TXK 67 40 65 36 65 / 10 0 0 0 0
ELD 64 39 64 33 65 / 30 0 0 0 0
TYR 68 43 68 38 70 / 10 0 0 0 0
GGG 68 42 68 36 69 / 10 0 0 0 0
LFK 70 43 70 38 73 / 10 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
23/05Hazardous weather outlook, Oct 18, 11:50 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT TUE OCT 18 2011 LAZ010-011-017>022-TXZ149>153-165>167-191700- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1150 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... BEHIND A STRONG COLD FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH AT TIMES TODAY AS WELL. NORTHWEST WINDS WILL BEGIN TO TAPER OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-191700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 1150 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... BEHIND A STRONG COLD FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH AT TIMES TODAY AS WELL. NORTHWEST WINDS WILL BEGIN TO TAPER OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET TO NEAR THE FREEZING MARK ACROSS PORTIONS OF SOUTHERN AND SOUTHWEST ARKANSAS. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE ACROSS THE REMAINDER OF NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE WEDNESDAY NIGHT INTO THE PREDAWN HOURS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:45 PM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 23 hr |
| Oct 18, 4:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Natchitoches, Red River, Webster | 51 min |
| Oct 18, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 51 min |
| Oct 18, 4:49 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 56 min |
| Oct 18, 1:59 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 61 min |
| Oct 18, 2:44 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 51 min |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Louisiana, 2011Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.